Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 359, NWS Midland/Odessa, TX

June 4, 2007Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2007, 6:04 PM CDT for Brewster County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2007, 6:04 PM CDT (23:04 UTC)
Expired
Jun 4, 2007, 6:45 PM CDT
In force
41 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Brewster County, TX

The radar

The Midland/Odessa radar (KMAF), 234 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
273 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 042304
SVRMAF
TXC043-042345-
/O.NEW.KMAF.SV.W.0359.070604T2304Z-070604T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
604 PM CDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...

* UNTIL 645 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL BREWSTER COUNTY...OR 11 MILES SOUTHWEST OF MARATHON...
  MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...  
  HIGHWAY 385...10 MILES SOUTH OF MARATHON...
  OPEN COUNTRY OF CENTRAL BREWSTER COUNTY...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3002 10311 2995 10336 3011 10349 3019 10330

$$
1 follow-up statement
000 
WWUS54 KMAF 042321
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
619 PM CDT MON JUN 4 2007

TXC043-042345-
/O.CON.KMAF.SV.W.0359.000000T0000Z-070604T2345Z/
BREWSTER TX-
619 PM CDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL BREWSTER COUNTY...

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
HIGHWAY 385...14 MILES SOUTH OF MARATHON...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
HIGHWAY 385 SOUTH OF MARATHON...
OPEN COUNTRY EAST OF HIGHWAY 385 IN CENTRAL BREWSTER COUNTY.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3002 10311 2995 10336 3011 10349 3019 10330

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:16 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 4, 2:16 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CDT MON JUN 4 2007

.DISCUSSION...
NW MID LEVEL FLOW REMAINS WELL ESTABLISHED ACRS THE REGION WITH 5H
RIDGE AXIS THRU THE INTER MTN W. LOW LEVEL FLOW WILL ATTEMPT TO
RECOVER FROM STRONG CONVECTION WITH WEAKISH SE 85H ACRS ERN NM BY
00Z. MODEL DWPNT FCST DO INDICATE DRIER AIR THIS P.M. WITH DWPNTS AS
LOW AS U40S-N50 ERN NM BY 00Z. INITIALLY THOUGHT THIS SEEMS TOO LOW
BUT THERE ARE SOME 40 DEGREE DWPNTS IN ERN NM CURRENTLY. STILL WRF/GFS
INDICATE STRONG SHRTWV TROF IN THE NW MID LEVEL FLOW...ESPECIALLY
FROM 00Z ONWARD. THUS WILL OPT TO GO WITH GENERALLY SCT POPS TONIGHT
TO ACCOUNT FOR POSSIBILITY OF AN MCS. AFOREMENTIONED RIDGE AXIS WILL
MOVE EWD TUE AS STRONG 5H LOW MOVES INTO THE NWRN U.S. AND NW MID
FLOW WILL CONTINUE. AS 7H-5H RIDGE MOVES E 7H TEMPS WILL INCREASE TO
NEAR 14C ACRS ERN NM PLAINS AND ATMOSPHERE WILL TEND TO REMAIN
CAPPED IN THE PLAINS. RECALLING SAGE ADVISE THAT CONVECTION TENDS TO
DECREASE SLOWLY AS WE MOVE INTO A WARMER/DRIER PATTERN WE WILL OPT
TO KEEP LOW END SLGHT CHC POPS TUE BEFORE 14-16C 7H TEMPS WED
PRECLUDE MORE SUBSTANTIAL CONVECTIVE CONCERNS. WED WILL LIKELY BE
THE HOTTEST DAY W TX HAS HAD THIS WARM SEASON. 85H TEMPS NEAR
30C/DRIER AIR/SLIGHT DOWNSLOPE COMPONENT INDICATES NEAR TRIPLE DIGIT
HEAT ACRS CENTRAL PB. THIS MAY BE OFFSET FROM RECENT RAINS AND
GREEN-UP. IT WILL BE WINDY ACRS THE GDP MTNS/SE NM/W-NW PB PER 7H
WINDS NEAR 25-35KTS/DEEP MIXING/TIGHTENING SFC MSL PRESSURE
GRADIENT...BRIEF HIGH WINDS WITH GUSTS 55-60 MPH POSSIBLE IN GDP
MTNS. A LITTLE COOLER THURSDAY AS WLY MID LEVEL FLOW PUSHES
THERMAL RIDGE E...BUT WITH EVEN DRIER AIR AND BETTER DOWNSLOPE
COMPONENT IT WILL STILL BE HOT. MSTR WILL HAVE A CHANCE TO RETURN
W AND HOLD ACRS PB FRI AS 5H FLOW BACKS AND SFC LOW FORMS NEAR SE
NM. ECMWF/GFS INDICATE A FRONTAL BOUNDARY WILL SLIDE S INTO THE S
PLAINS WHICH COULD SET- UP A TRIPLE PT ACRS OR NEAR NRN CWFA FRI
P.M.. STILL LOOKS LIKE 7H TEMPS WILL BE 13-15C SO ANY POPS WOULD
BE CONFINED TO N-NE. GFS AND TO A LESSER DEGREE ECMWF INDICATE A
MORE DEFINITIVE SHRTWV TROF PASSING ACRS PB IN SW MID LEVEL FLOW.
AFOREMENTIONED FRONTAL BOUNDARY IS LOST/DIFFUSE SO NOT SURE IF IT
WILL BE A FACTOR THIS FAR S. ISOLD POPS ALREADY IN FCST AND WILL
MAKE NO CHANGES TO THAT. MORE SHRTWV ENERGY WITH DRYLINE STORMS
SUN P.M.. 7H TEMPS WILL SLOWLY DECREASE ACRS PB INTO MON BUT STILL
ON THE HOT SIDE. FARTHER W NOT MUCH RELIEF WITH 7H TEMPS REMAINING
CLOSER TO 14C.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              65  92  71  95  /  20  10  10   0
CARLSBAD NM                65  99  68 102  /  20  10  10   0
DRYDEN TX                  68  94  69  96  /  30  20  20   0
FORT STOCKTON TX           67  95  72 101  /  30  20  20   0
GUADALUPE PASS TX          62  95  67  94  /  20  10  10   0
HOBBS NM                   64  92  69  97  /  30  10  10   0
MARFA TX                   57  92  57  95  /  20  20  20   0
MIDLAND INTL AIRPORT TX    65  94  72  98  /  20  10  10   0
ODESSA TX                  65  94  73  98  /  30  10  10   0
WINK TX                    69  99  72 105  /  30  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 4, 12:55 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1255 PM CDT MON JUN 4 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-051800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1255 PM CDT MON JUN 4 2007 /1155 AM MDT MON JUN 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST
TEXAS AND SOUTHEAST NEW MEXICO. ADDITIONAL SEVERE THUNDERSTORMS
ARE POSSIBLE OVERNIGHT ACROSS SOUTHEAST NEW MEXICO AND THE PERMIAN
BASIN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE ALONG
AND EAST OF A SEMINOLE TO FORT STOCKTON LINE. THE MAIN THREATS
WILL BE DAMAGING WIND AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON OR EARLY THIS
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 4, 3:23 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 PM CDT MON JUN 4 2007

TXZ080-042130-
MARFA PLATEAU-
323 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PRESIDIO COUNTY...5
MILES NORTHEAST OF SHAFTER AT 323 PM CDT...MOVING NORTHEAST AT 20
MPH. THIS STORM WILL AFFECT HIGHWAY 67 AND FARM TO MARKET 169
NORTH OF CASA PIEDRA.

HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CENTRAL PRESIDIO COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 4, 5:22 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
522 PM CDT MON JUN 4 2007

TXZ074-080-042315-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
522 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN PRESIDIO...
NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF FORT DAVIS IN
OPEN COUNTRY OF EXTREME SOUTHEASTERN JEFF DAVIS COUNTY...MOVING
SOUTHEAST AT 10 MPH.

THIS STORM WILL AFFECT OPEN COUNTRY OF EXTREME SOUTHEASTERN JEFF
DAVIS COUNTY...EXTREME NORTHEAST PRESIDIO COUNTY...AND EXTREME
NORTHWEST BREWSTER COUNTY.

HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH HEAVY RAINFALL.
Special weather statement, Jun 4, 5:55 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM CDT MON JUN 4 2007

TXZ074-081-042330-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-
555 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWEST BREWSTER COUNTY.

TWO STRONG THUNDERSTORMS WERE LOCATED OVER NORTHWESTERN BREWSTER
COUNTY AT 555 PM CDT. ONE STRONG STORM WAS 5 MILES SOUTHWEST OF
MARATHON IN OPEN COUNTRY. ANOTHER STRONG STORM WAS 2 MILES SOUTH
OF PAISANO PASS IN OPEN COUNTRY. BOTH STORMS WERE MOVING TO THE
SOUTHEAST AT 10 MPH.

STATE HIGHWAY 118 SOUTH OF ALPINE AND HIGHWAY 385 SOUTH OF MARATHON
ARE IN THE PATH OF THESE STORMS.

HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH BRIEF HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

PEOPLE IN NORTHWEST BREWSTER COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:00 PM CDTSevere Thunderstorm WarningMAFBrewster27 min
Jun 3, 7:00 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines60 min
Jun 3, 7:01 PM CDTSevere Thunderstorm WarningMAFReeves45 min
Jun 3, 7:07 PM CDTSevere Thunderstorm WarningMAFCulberson53 min
Jun 3, 7:18 PM CDTSevere Thunderstorm WarningMAFWinkler57 min
Jun 3, 7:25 PM CDTTornado WarningMAFJeff Davis34 min
Jun 3, 7:52 PM CDTTornado WarningMAFBrewster38 min
Jun 3, 8:00 PM CDTSevere Thunderstorm WarningMAFCulberson60 min
Jun 4, 5:48 PM CDTSevere Thunderstorm WarningMAFPresidio27 min
Jun 4, 6:15 PM CDTSevere Thunderstorm WarningMAFPresidio60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.